Please use this identifier to cite or link to this item:
Scopus Web of Science® Altmetric
Type: Journal article
Title: Pricing variance and volatility swaps in a stochastic volatility model with regime switching: discrete observations case
Author: Elliott, R.
Lian, G.
Citation: Quantitative Finance, 2013; 13(5):687-698
Publisher: IOP Publishing Ltd.
Issue Date: 2013
ISSN: 1469-7688
Statement of
Robert J. Elliott and Guang-Hua Lian
Abstract: This study presents a set of closed-form exact solutions for pricing discretely sampled variance swaps and volatility swaps, based on the Heston stochastic volatility model with regime switching. In comparison with all the previous studies in the literature, this research, which obtains closed-form exact solutions for variance and volatility swaps with discrete sampling times, serves several purposes. (1) It verifies the degree of validity of Elliott et al.'s [Appl. Math. Finance, 2007, 14(1), 41–62] continuous-sampling-time approximation for variance and volatility swaps of relatively short sampling periods. (2) It examines the effect of ignoring regime switching on pricing variance and volatility swaps. (3) It contributes to bridging the gap between Zhu and Lian's [Math. Finance, 2011, 21(2), 233–256] approach and Elliott et al.'s framework. (4) Finally, it presents a semi-Monte-Carlo simulation for the pricing of other important realized variance based derivatives.
Keywords: Variance swaps
Regime switching
Stochastic volatility
Characteristic function
Rights: © 2013 Taylor & Francis
DOI: 10.1080/14697688.2012.676208
Published version:
Appears in Collections:Aurora harvest 4
Mathematical Sciences publications

Files in This Item:
File Description SizeFormat 
  Restricted Access
Restricted Access338.75 kBAdobe PDFView/Open

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.